Oklahoma, 2022

Tornadoes and Hail in Oklahoma, May 2, 2022

May 2, 2022 · NWS OUN · 46 events in 21 counties and zones

A dryline was the main focus for storm development during the afternoon of the 2nd as a compact upper wave crossed the area. Numerous storms led to reports of hail, high winds, and a few tornadoes through the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$330,000
Crop damage
None recorded
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A dryline was the main focus for storm development during the afternoon of the 2nd as a compact upper wave crossed the area. Numerous storms led to reports of hail, high winds, and a few tornadoes through the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 1, 9:58 PM CST, 2 hours 47 minutes earlier.

Area forecast discussion, May 1, 9:58 PM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1058 PM CDT Sun May 1 2022

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 245 PM CDT Sun May 1 2022

The main focus today and tonight will be with potential for
convection and heavy rainfall as a warm front lifts northward across
the area this evening and overnight. A few storms are possible
initially across our Texas counties this afternoon along or just
north of the front, with large hail the main threat with these
storms. Additional storms are then possible through the evening
both along the warm front and as storms push into our area from
the Texas panhandle. Plenty of elevated shear and instability will
be present to support a large hail risk well into the overnight,
although the threat will diminish some with northeastward extent
as instability lessens with time. A low tornado risk will also
exist across southwest Oklahoma and especially our western north
Texas counties in the vicinity of the warm front where low-level
shear will be maximized this afternoon and evening. Heavy rainfall
will also lead to the potential for localized flooding concerns.

Ware

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 245 PM CDT Sun May 1 2022

By Monday morning the warm front is likely to be lifting into
central Oklahoma, with showers and storms potentially lingering well
into the morning across portions of central and northeastern parts
of the area. The dryline will be pushing into western Oklahoma
during the afternoon, with convective initiation appearing most
likely across southern Kansas near the triple point and southward
along the dryline into north-central Oklahoma closer to the track of
the shortwave where better height falls are expected. Further south
into central Oklahoma, development is much more conditional as we
will see neutral to slightly positive height tendencies by mid
afternoon and greater capping to overcome, but the environment
ahead of the dryline will be highly conducive for supercell
formation if storms do develop, with plenty of shear and
instability expected by mid afternoon. Hail and damaging winds
will be possible with any storm that develops along the dryline.
Low-level shear increases substantially towards 00z with a
strengthening low-level jet, which will enhance the risk for
tornadoes as well. The warm front will also be a focus for tornado
risk, with a zone of enhanced shear and lower LCL's along the
front. As of now most models suggest the warm front will lift
north of our area by mid afternoon but we will have to watch this
progression very closely through the day tomorrow as morning
convection could inhibit its northward progress. We will also have
to watch the evolution of any outflow boundaries that may be
leftover from early morning convection that could serve as a focus
for initiation further south. Additional storms may develop along
a cold front Monday evening as it pushes southward into central
Oklahoma, which will likely serve as the best chance for storms
outside of north- central parts of the area. Hail and wind would
be the main threats with this activity, but some tornado risk will
exist as low-level shear remains quite strong through the
evening.

The cold front pushes south of the area Tuesday before returning
northward as a warm front on Wednesday as another shortwave
approaches the area. A dryline will likely set up across western
Oklahoma by mid afternoon, with some uncertainties remain regarding
how far north the warm front will lift, the degree of warm sector
destabilization, as well as the timing of the shortwave as it
crosses the area. Assuming we see sufficient
clearing/destabilization in the warm sector, the environment again
looks highly favorable for supercell formation and an attendant risk
for all severe hazards. Additional storms may then develop along a
cold front Wednesday night with a continued risk for severe weather
and heavy rainfall/flooding.

The cold front is expected to clear our area Thursday morning,
taking the severe threat along with it. We then expect much
quieter conditions through the end of the week into the weekend as
drier air filters into the region and ridging builds overhead.
Another trough then approaches for early next week.

Ware

&&

.AVIATION...
(06Z TAFS)
Issued at 1052 PM CDT Sun May 1 2022

Showers and storms continue across western/southern Oklahoma as
well as western north Texas. These storms will continue moving
north and eastward through the evening through northern and
central Oklahoma. Ceilings will vary between VFR and MVFR/IFR
through Monday morning with the storms moving through. Ceilings
will improve to VFR across the region Monday afternoon. Winds
will primarily remain out of the south and gusty through Monday. A
dryline will move into western Oklahoma and western north Texas
through the afternoon, shifting the winds out of the west behind
the boundary. Additional potentially strong thunderstorms are
possible in north central Oklahoma late Monday afternoon and
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  59  79  48  69 /  80  60  50   0
Hobart OK         59  88  45  74 /  80  40  10   0
Wichita Falls TX  63  88  52  74 /  80  30  10   0
Gage OK           56  88  39  72 /  70  20   0   0
Ponca City OK     56  76  46  68 /  90  80  70   0
Durant OK         63  81  57  76 /  80  70  50  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...08
LONG TERM....08
AVIATION...50
Hazardous weather outlook, May 1, 3:33 PM CST, 9 hours 12 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
433 PM CDT Sun May 1 2022

OKZ004>048-050>052-TXZ083>090-021130-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
433 PM CDT Sun May 1 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
There is a risk for severe storms across portions of western,
central, and southern Oklahoma, and all of western north Texas,
generally southwest of a line from Alva and Kingfisher, to Norman
and Ada, to Atoka Oklahoma. The highest potential for severe
storms will be across southwest Oklahoma and western north Texas.

Severe thunderstorms have developed this afternoon to the west
and southwest of Oklahoma and western north Texas. This activity
will slowly make its way toward western north Texas and the body
of Oklahoma this evening and overnight. The farther east the
storms make it, the lower the potential for severe storms.

Large hail up to the size of golf balls and damaging winds up to
70 mph will the primary concern. However, there is also a low
potential for a tornado or two in parts of western north Texas and
far southwest Oklahoma this evening.

.Heavy Rain...
Heavy rainfall tonight into Monday could lead to localized
flooding in some areas. This will be most pronounced across
central and southern portions of Oklahoma.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Severe thunderstorms will be possible late Monday afternoon
through late Monday night, mainly along and east of a line from
Alva, to Weatherford, to Hobart. The most likely locations for
severe thunderstorms will be from northern to central Oklahoma
along and north of I-40. Large hail up to the size of baseballs,
wind gusts exceeding 70 mph, and a few tornadoes, perhaps strong,
will be possible.

After a brief break Tuesday, severe thunderstorm potential will
return Wednesday and Wednesday night across much of the area. All
severe weather threats will again be possible.

.Heavy Rain...
Heavy rainfall could lead to flooding Monday and then again
Wednesday, especially across portions of central and southern
Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 1, 11:24 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Norman OK
1224 AM CDT Mon May 2 2022

OKZ023-024-020600-
Canadian OK-Caddo OK-
1224 AM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of northeastern Caddo
and western Canadian Counties through 100 AM CDT...

At 1224 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hinton, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hinton, Geary, Calumet, Concho and Cedar Lake.

This includes Interstate 40 between mile markers 101 and 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3561 9799 3531 9820 3545 9843 3555 9836
      3555 9831 3564 9832 3573 9825 3572 9809
TIME...MOT...LOC 0524Z 212DEG 27KT 3547 9829

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Bunker
Special weather statement, May 1, 11:26 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Norman OK
1226 AM CDT Mon May 2 2022

OKZ011-012-017-018-020600-
Major OK-Garfield OK-Kingfisher OK-Blaine OK-
1226 AM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of northwestern
Kingfisher, northeastern Blaine, southwestern Garfield and
southeastern Major Counties through 100 AM CDT...

At 1225 AM CDT, Doppler radar was tracking a strong thunderstorm near
Okeene, moving north at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Okeene, Ringwood, Drummond, Ames, Meno and Isabella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3602 9818 3607 9839 3642 9831 3635 9798
TIME...MOT...LOC 0525Z 196DEG 30KT 3612 9827

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Bunker
Special weather statement, May 1, 11:52 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Norman OK
1252 AM CDT Mon May 2 2022

OKZ041-046-020615-
Carter OK-Murray OK-
1252 AM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of southeastern Carter
and southeastern Murray Counties through 115 AM CDT...

At 1252 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ardmore, moving north at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ardmore, Dickson, Springer, Dougherty, Gene Autry and northern Lake
Murray.

This includes Interstate 35 between mile markers 29 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3414 9720 3444 9708 3439 9688 3434 9688
      3433 9693 3420 9693 3417 9695 3417 9697
      3413 9697 3407 9700
TIME...MOT...LOC 0552Z 201DEG 29KT 3418 9707

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Bunker
Special weather statement, May 2, 12:04 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Norman OK
104 AM CDT Mon May 2 2022

OKZ006-007-011-012-020630-
Major OK-Garfield OK-Alfalfa OK-Grant OK-
104 AM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of southeastern
Alfalfa, southwestern Grant, northwestern Garfield and northeastern
Major Counties through 130 AM CDT...

At 104 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Lahoma, moving north at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Enid, Helena, Pond Creek, Lahoma, Ringwood, Goltry, Meno, Jet, Nash,
Hillsdale, Carrier, Jefferson and Great Salt Plains Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3631 9801 3637 9836 3683 9828 3671 9776
TIME...MOT...LOC 0604Z 197DEG 34KT 3645 9812

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Bunker
Special weather statement, May 2, 12:15 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Norman OK
115 AM CDT Mon May 2 2022

OKZ051-052-020645-
Marshall OK-Bryan OK-
115 AM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of west central Bryan
and southeastern Marshall Counties through 145 AM CDT...

At 115 AM CDT, Doppler radar was tracking a strong thunderstorm over
southeastern Lake Texoma, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Durant, Silo, Mead, Cartwright, Woodville, eastern Lake Texoma,
Little City, Calera and Mcbride.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3385 9663 3388 9659 3390 9659 3390 9663
      3392 9667 3389 9668 3387 9668 3385 9669
      3384 9670 3390 9679 3412 9658 3400 9638
      3382 9658
TIME...MOT...LOC 0615Z 220DEG 20KT 3390 9665

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Bunker
Special weather statement, May 2, 12:40 AM CST, 5 minutes before
Special Weather Statement
National Weather Service Norman OK
140 AM CDT Mon May 2 2022

OKZ021-020715-
Beckham OK-
140 AM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of Beckham County
through 215 AM CDT...

At 140 AM CDT, Doppler radar was tracking a strong thunderstorm near
Erick, moving east at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elk City, Sayre, Erick, Carter, Texola and Delhi.

This includes Interstate 40 between mile markers 0 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3531 10000 3542 9960 3542 9958 3543 9957
      3549 9937 3548 9936 3523 9937 3512 10000
TIME...MOT...LOC 0640Z 251DEG 46KT 3523 9982

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Bunker

The radar

The Vance AFB radar (KVNX), 34 km away, was scanning. The volume nearest the first event began at 06:42 UTC.

Open the radar archive at this moment

Event by event

29 hail, 10 thunderstorm wind, 7 tornado. Local standard time, as filed.

Thunderstorm Wind, Grant

When
May 2, 12:45 AM CST
Where
Grant County, 1.3 mi WSW of Medford
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
36.800, -97.750

Hail, Major

When
May 2, 2:18 PM CST
Where
Major County, 3.95 mi E of Bouse Junction
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.410, -98.820

Hail, Blaine

When
May 2, 2:43 PM CST
Where
Blaine County, 1.68 mi E of Watonga
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.850, -98.380

Tornado, Kingfisher

When
May 2, 3:13 PM CST to 3:14 PM CST
Where
Kingfisher County, 2.41 mi W of Loyal to 2.37 mi W of Loyal
Rating
EF0
Path length
0.6 mi
Path width
80 yd
Reported by
NWS Employee
Coordinates
35.967, -98.163

A brief tornado was observed about 2.5 miles west of Loyal by an off-duty NWS meteorologist and storm chasers. This tornado moved over farmland.

Tornado, Kingfisher

When
May 2, 3:22 PM CST to 3:26 PM CST
Where
Kingfisher County, 1.78 mi WSW of Loyal to 1.64 mi WNW of Loyal
Rating
EF0
Path length
0.9 mi
Path width
80 yd
Reported by
NWS Employee
Coordinates
35.964, -98.151

A second tornado was observed west of Loyal. Again, this tornado affected farmland.

Hail, Blaine

When
May 2, 3:25 PM CST
Where
Blaine County, Okeene
Measured
2 in hail
Reported by
Public
Coordinates
36.120, -98.320

Hail, Kingfisher

When
May 2, 3:35 PM CST
Where
Kingfisher County, 2.76 mi N of Dover
Measured
1.75 in hail
Reported by
Public
Coordinates
36.020, -97.910

Tornado, Caddo

When
May 2, 3:36 PM CST to 3:38 PM CST
Where
Caddo County, 1.18 mi SW of Hydro to 0.76 mi ESE of Hydro
Rating
EF0
Path length
1.6 mi
Path width
10 yd
Property damage
$30,000
Reported by
Public
Coordinates
35.536, -98.592

A landspout tornado was observed developing south of Interstate 40 southwest of Hydro. The tornado moved northeast damaging a billboard and destroying a highway sign. The tornado struck a historic Route 66 service station as it crossed interstate 40 causing roof damage. An adjacent office at the site of a historic Route 66 motel also suffered significant roof damage. Tree damage was also noted in the southeast part of the town of Hydro before the landspout tornado dissipated.

Hail, Kingfisher

When
May 2, 3:40 PM CST
Where
Kingfisher County, 4.81 mi NW of Dover
Measured
2.75 in hail
Reported by
NWS Employee
Coordinates
36.030, -97.970

Thunderstorm Wind, Garfield

When
May 2, 3:42 PM CST
Where
Garfield County, 0.56 mi E of (End)vance Afb Enid
Measured
55 kt (63 mph) estimated gust
Reported by
AWOS
Coordinates
36.340, -97.910

Estimated severe wind gusts.

Hail, Caddo

When
May 2, 3:55 PM CST
Where
Caddo County, 0.89 mi NE of Apache
Measured
1 in hail
Reported by
Public
Coordinates
34.900, -98.350

Time estimate from radar.

Hail, Caddo

When
May 2, 4:05 PM CST
Where
Caddo County, 3.07 mi NW of Cyril
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.930, -98.240

Hail, Caddo

When
May 2, 4:08 PM CST
Where
Caddo County, 4.18 mi S of Anadarko
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.020, -98.250

Tornado, Caddo

When
May 2, 4:13 PM CST to 4:14 PM CST
Where
Caddo County, 1.18 mi N of Cyril to 0.9 mi NNE of Cyril
Rating
EF0
Path length
0.5 mi
Path width
240 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
34.917, -98.199

An NWS storm survey team found evidence of a brief tornado that caused EF-1 damage to homes, trees and outbuildings near State Highway 8 and County Road 1450.

Thunderstorm Wind, Kingfisher

When
May 2, 4:17 PM CST
Where
Kingfisher County, 2.07 mi S of Dover
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.950, -97.910

Estimated severe winds 65 mph or higher.

Tornado, Noble

When
May 2, 4:57 PM CST to 4:59 PM CST
Where
Noble County, 3.55 mi NNE of Sumner to 4.74 mi NE of Sumner
Rating
EFU
Path length
1.42 mi
Path width
150 yd
Reported by
Storm Chaser
Coordinates
36.364, -97.087

Storm chasers observed a tornado south of the intersection of US-177 and the Cimarron Turnpike. No damage is known to have occurred and the specific path is estimated.

Thunderstorm Wind, Oklahoma

When
May 2, 5:17 PM CST
Where
Oklahoma County, 0.56 mi E of Warr Acres
Measured
53 kt (61 mph) measured gust
Reported by
Public
Coordinates
35.520, -97.610

Thunderstorm Wind, Canadian

When
May 2, 5:18 PM CST
Where
Canadian County, 0.69 mi N of Yukon
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.510, -97.740

Estimated severe wind gust.

Tornado, Payne

When
May 2, 5:26 PM CST to 5:33 PM CST
Where
Payne County, 3.76 mi ENE of Perkins to 2.73 mi E of Ripley
Rating
EF1
Path length
6.54 mi
Path width
500 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.001, -96.968

This tornado developed to the west of the Cimarron River near South Union Road and 104th Street. It moved to the east-northeast passing just south of the city limits of Ripley and dissipating about 3 miles east of Ripley. The tornado caused damage to trees, farm buildings and a few mobile homes.

Hail, McClain

When
May 2, 5:40 PM CST
Where
McClain County, 2.07 mi S of Goldsby
Measured
1 in hail
Reported by
Public
Coordinates
35.120, -97.480

Hail, Cleveland

When
May 2, 5:46 PM CST
Where
Cleveland County, 2.07 mi N of Noble
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.170, -97.390

Hail, Grady

When
May 2, 5:46 PM CST
Where
Grady County, Tuttle
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.290, -97.810

Hail, Cleveland

When
May 2, 5:48 PM CST
Where
Cleveland County, 2.07 mi N of Noble
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.170, -97.390

Hail, Grady

When
May 2, 5:50 PM CST
Where
Grady County, Amber
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
35.160, -97.880

Hail, Grady

When
May 2, 5:55 PM CST
Where
Grady County, 3.24 mi SSE of Chickasha Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.040, -97.940

Hail, Grady

When
May 2, 5:55 PM CST
Where
Grady County, 2.68 mi NE of Chickasha Arpt
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
35.110, -97.940

Hail, Grady

When
May 2, 5:56 PM CST
Where
Grady County, Verden
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.080, -98.090

Hail, Cleveland

When
May 2, 5:57 PM CST
Where
Cleveland County, 1.7 mi E of Noble
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.140, -97.360

Thunderstorm Wind, Cleveland

When
May 2, 6:00 PM CST
Where
Cleveland County, 1.49 mi SSW of (Oun)norman Westheimer Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.230, -97.480

Estimated severe wind gust.

Hail, Grady

When
May 2, 6:03 PM CST
Where
Grady County, 3.24 mi SSE of Chickasha Arpt
Measured
1.4 in hail
Reported by
Trained Spotter
Coordinates
35.040, -97.940

Hail, Grady

When
May 2, 6:05 PM CST
Where
Grady County, 3.15 mi ESE of Chickasha Arpt
Measured
2.75 in hail
Reported by
Public
Coordinates
35.060, -97.920

Time estimate from radar.

Tornado, Seminole

When
May 2, 6:52 PM CST to 7:10 PM CST
Where
Seminole County, 5.07 mi WSW of Seminole to 1.92 mi SE of Seminole
Rating
EF1
Path length
6.3 mi
Path width
700 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
35.200, -96.762

The first damage took the form of broken branches about 5.5 miles west southwest of Seminole and less than a mile east of the Pottawatomie County line. The most intense damage occurred along EW1250 road east of NS3510 Rd where numerous oak trees were snapped and uprooted with large limbs blown downwind. A house in the vicinity lost several courses of shingles which appeared to be higher than the typical quality of shingles. An outbuilding near the residence was leveled and debris blown downwind. Farther east on NS3550 Rd, a small stretch of trees exhibited the most intense damage with roughly 50% of them uprooted or snapped. Finally, the last tree damage occurred one mile southeast of downtown Seminole.

Hail, Seminole

When
May 2, 7:06 PM CST
Where
Seminole County, 0.56 mi E of Seminole
Measured
4 in hail
Reported by
Broadcast Media
Coordinates
35.230, -96.670

Hail, Stephens

When
May 2, 7:12 PM CST
Where
Stephens County, Marlow
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.650, -97.960

Thunderstorm Wind, Hughes

When
May 2, 7:35 PM CST
Where
Hughes County, 2.42 mi WNW of Holdenville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.087, -96.442

Damage was observed near and north of the Davis Correctional facility west of Holdenville. A storage trailer was blown into a house near the intersection of E1330 and N3690 Road. Trees and power poles were also damaged in the area.

Hail, Garvin

When
May 2, 7:40 PM CST
Where
Garvin County, 0.69 mi N of Stratford
Measured
0.88 in hail
Reported by
Public
Coordinates
34.810, -96.960

Hail, Garvin

When
May 2, 7:51 PM CST
Where
Garvin County, 2.82 mi SSW of Stratford
Measured
0.88 in hail
Reported by
Public
Coordinates
34.760, -96.970

Hail, Hughes

When
May 2, 8:00 PM CST
Where
Hughes County, Atwood
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.960, -96.340

Hail, Pontotoc

When
May 2, 8:15 PM CST
Where
Pontotoc County, 3.58 mi SW of Ada
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
34.730, -96.720

Hail, Murray

When
May 2, 8:25 PM CST
Where
Murray County, 2.28 mi W of Sulphur
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.510, -97.010

Hail, Pontotoc

When
May 2, 8:28 PM CST
Where
Pontotoc County, 0.69 mi S of Ada
Measured
0.75 in hail
Reported by
Public
Coordinates
34.760, -96.680

Hail, Johnston

When
May 2, 8:45 PM CST
Where
Johnston County, Connerville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.450, -96.630

Thunderstorm Wind, Johnston

When
May 2, 9:10 PM CST
Where
Johnston County, 0.69 mi N of Tishomingo
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.240, -96.680

Power line on a home.

Thunderstorm Wind, Atoka

When
May 2, 9:15 PM CST
Where
Atoka County, Atoka
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.380, -96.130

Tree downed on a carport.

Thunderstorm Wind, Atoka

When
May 2, 9:15 PM CST
Where
Atoka County, 0.69 mi N of Atoka
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.390, -96.130

Windows blown out at a business with some road signs downed as well.

Hail, Johnston

When
May 2, 9:19 PM CST
Where
Johnston County, 0.9 mi NW of Wapanucka
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.380, -96.430

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyThe tornado archive for Oklahoma, 2022Warnings in Oklahoma, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1027323, 1027325, 1027326, 1030817, 1030818, 1027327, 1027328, 1030822, 1027329, 1027330, 1027331, 1027332, 1027333, 1030824, 1027334, 1033355, 1027335, 1027337, 1030827, 1027338, 1027339, 1027340, 1027341, 1027342, 1027343, 1027344, 1027345, 1027346, 1027347, 1027348, 1027349, 1030828, 1027350, 1027351, 1027352, 1027353, 1027354, 1027355, 1027356, 1027357, and more.